Alert archive / Georgia / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 129, NWS Atlanta, GA

April 25, 20254 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 25, 2025, 7:02 PM EDT for 4 counties in Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2025, 7:02 PM EDT (23:02 UTC)
Expired
Apr 25, 2025, 7:45 PM EDT
In force
43 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lumpkin County, GA, Towns County, GA, Union County, GA, White County, GA

The radar

The Greer radar (KGSP), 136 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 379 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
379 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

584 
WUUS52 KFFC 252302
SVRFFC
GAC187-281-291-311-252345-
/O.NEW.KFFC.SV.W.0129.250425T2302Z-250425T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
702 PM EDT Fri Apr 25 2025

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  South central Towns County in northeastern Georgia...
  Northeastern Lumpkin County in north central Georgia...
  Northern White County in northeastern Georgia...
  East central Union County in north central Georgia...

* Until 745 PM EDT.

* At 702 PM EDT, a severe thunderstorm was located over Camp Coleman
  Lake, or 9 miles northwest of Cleveland, moving northeast at 15
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Camp Coleman Lake, Whitley Gap Shelter, Robertstown, Anna Ruby
  Falls, Smithgall Woods Conservation Are, Turners Corner, Sautee,
  Helen, Low Gap Shelter, Qualatchee Lake, Unicoi State Park, and
  Batesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3482 8365 3480 8368 3477 8365 3477 8363
      3474 8362 3473 8362 3472 8364 3469 8364
      3466 8366 3462 8381 3467 8392 3477 8391
      3485 8366
TIME...MOT...LOC 2302Z 238DEG 12KT 3469 8388 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
027 
WWUS52 KFFC 252318
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
718 PM EDT Fri Apr 25 2025

GAC187-291-252328-
/O.CAN.KFFC.SV.W.0129.000000T0000Z-250425T2345Z/
Lumpkin GA-Union GA-
718 PM EDT Fri Apr 25 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LUMPKIN AND EAST
CENTRAL UNION COUNTIES IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 3482 8365 3480 8368 3476 8363 3473 8362
      3472 8364 3469 8364 3466 8366 3463 8376
      3471 8385 3472 8385 3473 8383 3474 8382
      3478 8383 3479 8378 3481 8378 3485 8366
TIME...MOT...LOC 2318Z 238DEG 14KT 3473 8379 

$$

GAC281-311-252345-
/O.CON.KFFC.SV.W.0129.000000T0000Z-250425T2345Z/
Towns GA-White GA-
718 PM EDT Fri Apr 25 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTH CENTRAL TOWNS AND NORTHERN WHITE COUNTIES...

At 718 PM EDT, a severe thunderstorm was located over Whitley Gap
Shelter, or 9 miles north of Cleveland, moving northeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Whitley Gap Shelter, Robertstown, Anna Ruby Falls, Smithgall Woods
Conservation Are, Sautee, Helen, Low Gap Shelter, Unicoi State Park,
and Batesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3482 8365 3480 8368 3476 8363 3473 8362
      3472 8364 3469 8364 3466 8366 3463 8376
      3471 8385 3472 8385 3473 8383 3474 8382
      3478 8383 3479 8378 3481 8378 3485 8366
TIME...MOT...LOC 2318Z 238DEG 14KT 3473 8379 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
485 
WWUS52 KFFC 252338
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
738 PM EDT Fri Apr 25 2025

GAC281-311-252348-
/O.EXP.KFFC.SV.W.0129.000000T0000Z-250425T2345Z/
Towns GA-White GA-
738 PM EDT Fri Apr 25 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL TOWNS AND
NORTHERN WHITE COUNTIES WILL EXPIRE AT 745 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, small
hail and gusty winds are still possible with this thunderstorm.

&&

LAT...LON 3482 8365 3480 8368 3476 8363 3473 8362
      3472 8364 3469 8364 3466 8366 3463 8376
      3471 8385 3472 8385 3473 8383 3474 8382
      3478 8383 3479 8378 3481 8378 3485 8366
TIME...MOT...LOC 2338Z 238DEG 12KT 3476 8372 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:42 PM EDT, 3 hours 20 minutes earlier.

Area forecast discussion, Apr 25, 3:42 PM EDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
342 PM EDT Fri Apr 25 2025

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This evening through Saturday)
Issued at 342 PM EDT Fri Apr 25 2025

A mid-/upper-level shortwave and forcing along a prefrontal trough
have aided in the development of a broken line of showers and storms
across TN and AL. This convective complex is expected to move
through mainly north Georgia this evening and tonight, and could
bring gusty to locally damaging winds. The general time frame for
the complex to move through is ~6 PM to ~2 AM. Ahead of this
feature, diurnally-driven isolated to scattered showers and storms
can be expected, although convective initiation may not kick off
until mid-afternoon given the cloud deck that has been in place this
morning and early afternoon. Additionally, Day Cloud Phase
Distinction satellite imagery is not yet indicating widespread
towering Cu or cooling cloud tops indicative of instability being
utilized. Like the hail with a few storms yesterday proved, marginal
mid-level lapse rates of 6.5-7.0 C/km amid generous SBCAPE may
support a few intense updrafts capable of damaging wind gusts and
hail. Additionally, bulk shear remains relatively weak, so diurnally-
driven storms will be slow-movers, capable of heavy rainfall.

For tomorrow (Saturday), have capped PoPs at 30% during peak
heating, but even this may be too generous. Northwest flow and a
weak ridge will move in behind the exiting aforementioned shortwave
trough. This general flow pattern will support increased subsidence,
which should limit any convection to isolated at most.

Martin

&&

.LONG TERM...
(Sunday morning through next Thursday)
Issued at 342 PM EDT Fri Apr 25 2025

- High pressure through the long term will keep temps warm and the
chance for thunderstorms slim.

- More unsettled weather possible towards the end of next week.

High pressure over the southeast is expected to set up and hold
strong through most of the long term forecast. Temps are expected to
be in the upper 80s with overnight lows in the upper 50s and low
60s. Given the temps, an afternoon thunderstorm is certainly
possible but the threat for widespread storms will remain low.

A front is expected to stall across TN/N. GA at some point late next
week, which will bring the chance for some rain back to the northern
part of the state. The trick with the forecast is where the front
eventually stalls, some solutions further north continue the dry
spell and as a result we've decided to keep the possibility of rain
capped at slight until we can get a better look at it. Aside from
needing the rain, this front doesn't currently appear to pose any
risk for severe weather or significant flooding, but please continue
to monitor the forecast if you have plans.

Vaughn

&&

.AVIATION...
(18Z TAFS)
Issued at 147 PM EDT Fri Apr 25 2025

MVFR to low-VFR cigs will persist through the afternoon and early
evening. Iso/sct SHRA and TSRA are expected, mainly across north
Georgia, with a more organized line of SHRA/TSRA expected late
this evening into tonight. The TEMPO timing for TSRA at ATL and
the metro sites is 00z-04z, 02z-06z at AHN, 04z-08z at MCN, and
01z-05z at CSG. Expect cigs to deteriorate in the wake of the
convection, but may be patchy in nature, so there is some
uncertainty regarding MVFR/IFR potential/coverage. As far as winds
go, expect SW to SSW winds through the afternoon/evening, going
light to calm overnight.

//ATL Confidence...18Z Update...
Medium confidence on all elements.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          61  85  58  81 /  50  30   0  10
Atlanta         63  84  61  83 /  30  30   0  10
Blairsville     57  78  51  77 /  60  30   0  10
Cartersville    60  83  55  81 /  50  30   0  10
Columbus        64  88  63  89 /  30  30  10  20
Gainesville     61  82  58  79 /  50  30   0  10
Macon           64  87  62  87 /  30  30   0  10
Rome            60  83  55  80 /  50  30   0  10
Peachtree City  61  85  58  85 /  30  30   0  20
Vidalia         65  89  65  89 /  10  30  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Martin
LONG TERM....Vaughn
AVIATION...Martin
Hazardous weather outlook, Apr 25, 11:57 AM EDT, 7 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1157 AM EDT Fri Apr 25 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1157 AM EDT Fri Apr 25 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected this afternoon into tonight,
primarily across north Georgia. The chance for thunderstorms will
be greatest from around 6 PM to around 2 AM. Some storms may be
strong and a few severe storms will be possible, with gusty to
damaging winds, small hail, and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Isolated thunderstorms are forecast this weekend across portions
of north and central Georgia, and again on Thursday. Widespread
severe storms are not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Apr 25, 4:24 PM EDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
424 PM EDT Fri Apr 25 2025

GAZ004>006-252100-
Whitfield GA-Murray GA-Fannin GA-
424 PM EDT Fri Apr 25 2025

...A strong thunderstorm will impact portions of northeastern Murray,
northeastern Whitfield and northwestern Fannin Counties through 500
PM EDT...

At 424 PM EDT, a strong thunderstorm was over Gregory, or 12 miles
north of Chatsworth, moving northeast at 35 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Crandall, Tennga, Beaverdale, Sumac, Cisco, Gregory, Cohutta
Wilderness, and Cohutta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3499 8454 3487 8468 3486 8484 3499 8497
TIME...MOT...LOC 2024Z 221DEG 29KT 3496 8477

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Apr 25, 4:37 PM EDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
437 PM EDT Fri Apr 25 2025

GAZ016-023-024-252100-
Banks GA-Hall GA-White GA-
437 PM EDT Fri Apr 25 2025

...A strong thunderstorm will impact portions of northwestern Banks,
southeastern White and northeastern Hall Counties through 500 PM
EDT...

At 437 PM EDT, a strong thunderstorm was over Leaf, or near
Cleveland, moving northeast at 20 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Leaf, Mossy Creek, Clermont, Hollingsworth, Cleveland, Sautee, and
Lula.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3467 8364 3465 8366 3462 8364 3458 8364
      3455 8362 3452 8365 3451 8367 3443 8361
      3449 8354 3448 8346 3445 8339 3445 8341
      3438 8363 3442 8377 3456 8383 3468 8369
      3470 8364
TIME...MOT...LOC 2037Z 245DEG 16KT 3455 8366

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Local storm report, Apr 25, 5:05 PM EDT, 1 hour 57 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
505 PM EDT Fri Apr 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     Hail             Leaf                    34.57N 83.66W
04/25/2025  M1.00 Inch       White              GA   Emergency Mngr

            EM sent picture of 1 inch hail which fell on
            the East Leaf Community in White County
            along GA 115. near GA 384.

&&
Special weather statement, Apr 25, 5:19 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
519 PM EDT Fri Apr 25 2025

GAZ008-009-015-016-252145-
Union GA-Towns GA-White GA-Lumpkin GA-
519 PM EDT Fri Apr 25 2025

...A strong thunderstorm will impact portions of south central Towns,
Lumpkin, northwestern White and Union Counties through 545 PM EDT...

At 518 PM EDT, a strong thunderstorm was near Dahlonega, moving north
at 20 mph.

HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Camp Merrill, Whitley Gap Shelter, Blue Mountain Shelter, Woods Hole
Shelter, Low Gap Shelter, Blairsville, Camp Coleman Lake, Owltown,
Suches, Vogel State Park, Track Rock, Porter Springs, Turners Corner,
Blood Mountain Shelter, Dahlonega, Gaddistown, Gooch Mountain
Shelter, and Garland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3450 8391 3450 8406 3459 8413 3493 8403
      3484 8372
TIME...MOT...LOC 2118Z 200DEG 19KT 3458 8402

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Apr 25, 6:55 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
655 PM EDT Fri Apr 25 2025

GAZ023-024-252330-
Banks GA-Hall GA-
655 PM EDT Fri Apr 25 2025

...A strong thunderstorm will impact portions of northwestern Banks
and northeastern Hall Counties through 730 PM EDT...

At 655 PM EDT, a strong thunderstorm was over Raoul, or 10 miles
northwest of Homer, moving northeast at 10 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Hollingsworth, Pinefield Crossroads, and Lula.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3448 8347 3448 8345 3443 8342 3436 8362
      3447 8370 3449 8366 3443 8361 3445 8360
      3445 8359 3449 8355 3449 8354
TIME...MOT...LOC 2255Z 240DEG 10KT 3445 8361

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:08 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas, Paulding21 min
Apr 25, 4:24 PM EDTSpecial Weather StatementFFCMurray36 min
Apr 25, 4:37 PM EDTSpecial Weather StatementFFCHabersham23 min
Apr 25, 4:51 PM EDTSevere Thunderstorm WarningFFCBanks, Hall, White10 min
Apr 25, 5:19 PM EDTSpecial Weather StatementFFCLumpkin, Union26 min
Apr 25, 5:43 PM EDTSevere Thunderstorm WarningFFCBanks, Hall, Lumpkin, White47 min
Apr 25, 6:55 PM EDTSpecial Weather StatementFFCBanks35 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.